A 61-year-old Caucasian man presented with a fever of unknown origin, a transient erythematous rash on his right upper extremity and chest pressure after being treated for erythema migrans (Lyme disease). Echocardiogram demonstrated a large pericardial effusion with tamponade. He underwent pericardiostomy with tube placement. Workup for infectious and malignant etiologies was negative. Histology of the pericardium showed acute on chronic fibrinous haemorrhagic pericarditis. The patient met criteria for adult-onset Still’s disease. Symptoms resolved following treatment with methylprednisolone and anakinra. We believe this is the first case of adult-onset Still’s disease precipitated by acute Lyme disease.
- biological agents
- infectious diseases
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.
Contributors All authors contributed to management of the case, manuscript planning, manuscript conception, manuscript writing and manuscript editing. All authors state no conflicts of interest.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Competing interests None declared.
Patient consent Obtained.
Provenance and peer review Not commissioned; externally peer reviewed.